Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Nov 7, 2018, 6:36 PM CST for Lafayette Parish, Vermilion Parish, Louisiana. It took effect at Nov 7, 2018, 7:55 PM CST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 6:36 PM CST (00:36 UTC)
- In effect from
- Nov 7, 2018, 7:55 PM CST
- Expired
- Nov 9, 2018, 1:12 AM CST
- In force
- 29 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 10.00 ft at Nov 8, 2018, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
523
WGUS44 KLCH 080036
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
636 PM CST Wed Nov 7 2018
...The National Weather Service in Lake Charles has issued a flood
warning for the following rivers in Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-081436-
/O.NEW.KLCH.FL.W.0090.181108T0155Z-181109T0712Z/
/VLSL1.1.ER.181108T0155Z.181108T0600Z.181108T1912Z.NO/
636 PM CST Wed Nov 7 2018
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Vermilion River At Lafayette, Surrey Street Gage.
* until late Thursday night...or until the warning is cancelled.
* At 6:15 PM Wednesday the stage was 9.6 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...rise above flood stage by this evening and continue to
rise to near 11.0 feet by after midnight tomorrow. The river will
fall below flood stage by tomorrow early afternoon.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$2 follow-up statements
315
WGUS84 KLCH 080057
FLSLCH
Flood Statement
National Weather Service Lake Charles La
657 PM CST Wed Nov 7 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana...
Calcasieu River Near Glenmora
...The Flood Warning continues for the following rivers in
Louisiana...Texas..
Vermilion River At Lafayette, Surrey Street Gage
Sabine River Near Deweyville
LAC079-081457-
/O.EXT.KLCH.FL.W.0089.000000T0000Z-181110T0000Z/
/GLML1.1.ER.181105T0345Z.181107T0045Z.181109T1800Z.NO/
657 PM CST Wed Nov 7 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until Friday evening...or until the warning is cancelled.
* At 6:45 PM Wednesday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday early afternoon.
* Impact...At stages near 12.0 feet...When the river is falling and
the gauge reading is forecast to be near 12 feet, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC055-113-081457-
/O.CON.KLCH.FL.W.0090.181108T0155Z-181109T0712Z/
/VLSL1.1.ER.181108T0155Z.181108T0600Z.181108T1912Z.NO/
657 PM CST Wed Nov 7 2018
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until late Thursday night...or until the warning is cancelled.
* At 6:15 PM Wednesday the stage was 9.6 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...rise above flood stage by this evening and continue to
rise to near 11.0 feet by after midnight tomorrow.The river will
fall below flood stage by tomorrow early afternoon.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$
LAC011-019-TXC351-361-081457-
/O.CON.KLCH.FL.W.0087.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.181104T1107Z.181108T0600Z.000000T0000Z.NO/
657 PM CST Wed Nov 7 2018
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 5:45 PM Wednesday the stage was 24.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will remain near 24.1 feet tonight.
Additional rises may be possible thereafter.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
* Impact...At stages near 23.0 feet...The river is at bankfull
stage.
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
TXC199-245-080127-
/O.CAN.KLCH.FL.W.0088.000000T0000Z-181108T0600Z/
/SOLT2.1.ER.181104T0000Z.181105T1545Z.181107T1600Z.NO/
657 PM CST Wed Nov 7 2018
The Flood Warning is cancelled for
The Pine Island Bayou Near Sour Lake.
* At 5:45 PM Wednesday the stage was 24.8 feet.
* Fell below flood stage at 10:00 AM Wednesday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 24.2 feet by Friday
morning.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
* Impact...At stages near 22.0 feet...River is at bankfull stage.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$461
WGUS84 KLCH 081608
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1008 AM CST Thu Nov 8 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
...The Flood Warning continues for the following rivers in
Louisiana...
Calcasieu River Near Glenmora
...The Flood Warning continues for the following rivers in
Louisiana...Texas..
Sabine River Near Deweyville
LAC079-090600-
/O.EXT.KLCH.FL.W.0089.000000T0000Z-181109T0600Z/
/GLML1.1.ER.181105T0345Z.181107T0045Z.181109T0000Z.NO/
1008 AM CST Thu Nov 8 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until late tonight...or until the warning is cancelled.
* At 9:45 AM Thursday the stage was 12.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At stages near 12.0 feet...When the river is falling and
the gauge reading is forecast to be near 12 feet, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC011-019-TXC351-361-090608-
/O.CON.KLCH.FL.W.0087.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.181104T1107Z.181108T1800Z.000000T0000Z.NO/
1008 AM CST Thu Nov 8 2018
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 9:45 AM Thursday the stage was 24.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will remain near a stage between 24.1 feet
and 24.2 feet.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
* Impact...At stages near 23.0 feet...The river is at bankfull
stage.
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC055-113-081638-
/O.CAN.KLCH.FL.W.0090.000000T0000Z-181109T0712Z/
/VLSL1.1.ER.181108T0745Z.181108T0745Z.181108T0745Z.NO/
1008 AM CST Thu Nov 8 2018
The Flood Warning is cancelled for
The Vermilion River At Lafayette, Surrey Street Gage.
* At 9:15 AM Thursday the stage was 9.7 feet.
* Fell below flood stage at 1:45 AM Thursday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 9.2 feet by tomorrow
morning.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 4:50 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 7, 4:50 PM CST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 450 PM CST Wed Nov 7 2018 .DISCUSSION... CDFNT continuing to make slow but steady progress this afternoon, and is just now entering the TX Lakes region into Central LA based on SFC OBS and Visible satellite imagery. Boundary is expected to continue SWD this evening, reaching near the coast by around midnight. SCTD/NMRS convection is possible through the evening, with coverage expected to decrease (though not completely disappear) thereafter. Some potential for patchy fog during the evening and overnight hours, primarily I-10 south through midnight, then a little closer to the coast. Per shallow nature of the front, very low stratus and BR is likely in the post-frontal airmass. Temperatures by morning will be around 10 degrees cooler than this morning, though it will still be quite humid. The front is expected to continue SWD into the NW Gulf waters THU morning, but will subsequently stall out roughly from CRP to PTN within the deep layer W-E oriented flow. Perturbations in this westerly flow aloft along with elevated MSTR/instability will keep a risk of isolated/scattered convection in the forecast, with the area otherwise shrouded in post-frontal cloud cover amid generally mild afternoon temperatures. Upper trof digging into the ERN CONUS THU night into FRI will both sharpen the front and aid in driving it farther offshore, but also result in increasing rain chances and the arrival of a much cooler airmass. A brief reprieve in rain expected on SAT, with rain chances increasing again SAT night into SUN as a shearing out shortwave ejects east across the SRN Plains. Good rain chances continue SUN night into MON as a deep upper trof digs into the CENT/ERN CONUS. A strong cold front is expected late MON into TUE, which will finally dry us out and could yield our first light freeze for northern parts of the area. 13 && .MARINE... A light onshore flow will continue this evening ahead of a slow moving frontal boundary sagging into the area. Patchy fog is possible over the nearshore Gulf waters and coastal lakes and bays, with the risk of fog decreasing over the latter after midnight as the front is forecast to reach near the coast by that time. The front will then continue slowly south into the Gulf waters where it is expected to stall out on Thursday. Strong high pressure building into Southern Plains will finally drive the front out of the area Thursday night into Friday, with a strong offshore flow developing in its wake. Elevated offshore flow will continue through the weekend as a reinforcing high traverses Eastern U.S., with offshore flow becoming strong again early next week as a robust surface high drops into the Plains. Scattered to numerous showers and thunderstorms are possible through the weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 56 63 49 55 / 40 40 60 70 LCH 64 72 55 58 / 70 30 60 80 LFT 65 74 56 58 / 70 30 50 80 BPT 66 72 55 59 / 50 30 70 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 7, 4:56 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 456 PM CST Wed Nov 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082300- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 456 PM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to perhaps numerous showers and thunderstorms are possible as a cold front sags south through the region this evening. While severe thunderstorms are generally not expected, an isolated severe thunderstorm producing large hail or damaging winds is possible. Additionally, showers and thunderstorms will be capable of producing locally heavy rainfall, which could result in minor flooding of urban or low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-082300- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 456 PM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Patchy fog is possible tonight over the nearshore Gulf waters and coastal lakes and bays. Isolated to scattered showers and thunderstorms are possible through this evening as a cold front sags through the area. No severe thunderstorms are expected, but storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Strong offshore flow will develop in the wake of this front with gusts to gale force possible along with seas of 8 - 10 feet. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 13
In the hours before
Special weather statement, Nov 7, 12:43 PM CST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1243 PM CST WED NOV 7 2018
LAZ041-071915-
Calcasieu-
1243 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALCASIEU PARISH...
At 1243 PM CST, a strong thunderstorm was located over Holmwood, or 8
miles west of Hayes, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Holmwood and Bell City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3011 9313 3015 9312 3019 9300 3016 9300
3016 9294 3011 9293 3008 9295 3008 9300
3007 9310
TIME...MOT...LOC 1843Z 257DEG 15KT 3011 9307
TWHSpecial weather statement, Nov 7, 4:04 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
404 PM CST WED NOV 7 2018
LAZ029-072245-
Avoyelles LA-
404 PM CST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 445 PM CST...
At 404 PM CST, Doppler radar was tracking a strong thunderstorm near
Simmesport, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Simmesport, Cottonport, Plaucheville, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9170 3109 9172 3108 9171 3107 9171
3105 9172 3099 9178 3098 9180 3091 9180
3085 9196 3095 9211 3112 9182
TIME...MOT...LOC 2204Z 246DEG 14KT 3097 9187
TinglerSpecial weather statement, Nov 7, 4:55 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 PM CST WED NOV 7 2018
LAZ029-072345-
Avoyelles LA-
455 PM CST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL AVOYELLES PARISH
UNTIL 545 PM CST...
At 454 PM CST, Doppler radar was tracking a strong thunderstorm over
Big Bend, or 7 miles east of Bordelonville, moving northeast at 10
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Big Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3122 9175 3120 9173 3121 9170 3119 9168
3117 9168 3116 9170 3114 9172 3112 9172
3111 9170 3110 9170 3109 9172 3107 9171
3105 9172 3099 9178 3109 9191 3123 9180
TIME...MOT...LOC 2254Z 225DEG 10KT 3111 9179
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:44 PM CST | Special Weather Statement | LCH | Saint Landry | 46 min |
| Nov 7, 10:10 PM CST | Special Weather Statement | LCH | Saint Martin | 65 min |
| Nov 7, 10:24 PM CST | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
| Nov 8, 12:49 AM CST | Special Weather Statement | LCH | Cameron | 56 min |
| Nov 8, 1:31 AM CST | Flash Flood Warning | LCH | Calcasieu, Cameron | 119 min |
| Nov 8, 4:21 AM CST | Gale Watch | LCH | 17 hr | |
| Nov 8, 10:10 AM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 48 hr |
| Nov 8, 3:46 PM CST | Small Craft Advisory | LCH | 44 hr |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.